MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LEGION PS OXIN FEM SZ4 RT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. LEGION PS OXIN FEM SZ4 RT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71421204
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Arthralgia (2355)
Date of Event 03/31/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after a thr surgery had been performed on an unknown date, the patient experienced pain.This adverse event was treated by a revision surgery on an unknown date.Patient is currently recovering.
 
Additional Manufacturer Narrative
Additional information: d10 (concomitants added), h6 (component code, type of investigation, investigation findings, investigation conclusions).Results of investigation: the devices were not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation stated that, as of the date of this medical investigation, the requested clinical documentation had not been provided; therefore, there were no clinical factors found which would have definitively contributed to the event.It is unknown which devices were used to replace the explanted devices.The patient impact beyond the reported pain and revision cannot be determined; however, it has been communicated, the patient is reportedly recovering.Therefore, no further medical assessment can be rendered.Devices batch numbers were not provided, thus, an evaluation of the manufacturing records could not be performed.A review of complaint history for the femoral component and insert for the previous 12 months did not reveal similar events for the listed devices.For the tibial baseplate, a review of complaint history of the previous 12 months revealed a similar event for the listed device, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for knee systems revealed that extreme care in patient handling is needed and postoperative patient care and directions and warnings to patients by physicians are extremely important.Protected weight bearing with external support is recommended for a period of time to allow healing.Normal daily activity may be resumed at the physician¿s direction.This has been identified as a warning and precaution.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include traumatic injury, joint tightness or patient condition.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Corrected data: g2 (report source: involved with clinical study).

Brand Name
LEGION PS OXIN FEM SZ4 RT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17895515
Report Number1020279-2023-01904
Device Sequence Number6979709
Product Code JWH
UDI-Device Identifier00885556030332
UDI-Public00885556030332
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K043440
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71421204
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2023
Supplement Date Received by Manufacturer10/31/2023
Initial Report FDA Received Date10/09/2023
Supplement Report FDA Received Date11/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PN: 71420184 / LOT: UNKNOWN; PN: 71453248 / LOT: UNKNOWN
Patient SexFemale